Alert archive / Arkansas / Tornado Warnings in 2016
Tornado Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 1, 2016, 12:37 AM CDT for Clark County, Dallas County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 12:37 AM CDT (05:37 UTC)
- Expired
- May 1, 2016, 12:56 AM CDT
- In force
- 19 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clark County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1801 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted.
995
WFUS54 KLZK 010537
TORLZK
ARC019-039-010630-
/O.NEW.KLZK.TO.W.0030.160501T0537Z-160501T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1237 AM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS...
SOUTHEASTERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS...
* UNTIL 130 AM CDT
* AT 1237 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 8 MILES EAST OF GURDON...OR 13 MILES SOUTH OF
ARKADELPHIA...MOVING EAST AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SPARKMAN... CURTIS... PRINCETON...
PINE GROVE... DALARK... OUACHITA...
MANNING... VADEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3388 9312 3401 9312 3407 9261 3383 9260
TIME...MOT...LOC 0537Z 266DEG 27KT 3393 9301
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
641 follow-up statement
032
WWUS54 KLZK 010556
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1256 AM CDT SUN MAY 1 2016
ARC019-039-010606-
/O.CAN.KLZK.TO.W.0030.000000T0000Z-160501T0630Z/
DALLAS AR-CLARK AR-
1256 AM CDT SUN MAY 1 2016
...THE TORNADO WARNING FOR WESTERN DALLAS AND SOUTHEASTERN CLARK
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3388 9312 3401 9312 3407 9261 3383 9260
TIME...MOT...LOC 0554Z 266DEG 27KT 3394 9284
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:55 PM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Apr 30, 2:55 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT LAST OF THE RAIN MOVED OUT OF ERN AR ARND MIDDAY. CANOPY OF MID AND HIGH LVL CLOUDS CONTD WORKING EWD OUT OF THE FA THIS AFTN...YIELDING A GOOD BIT OF SUNSHINE. THIS HAS ALLOWED SOME DESTABILIZATION ACRS WRN AR THIS AFTN JUST AHEAD OF A CDFNT IN THE VCNTY OF THE AR/OK BRDR. LATEST DATA SUGGEST SBCAPES OF 1500-2000 J/KG AHEAD OF THE FNT OVR THE WRN HALF OF OUR FA. HI RES MODEL DATA CONTS TO INDC THAT SCTD CONVECTION WL DVLP AHEAD OF THE FNTL BNDRY LATE THIS AFTN OVR WRN AR. ANY STORMS THAT CAN GET BETTER ORGANIZED LATE THIS AFTN WL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS...ESP WHERE AFTN HEATING HAS BEEN MAXIMIZED. THE ACTIVITY WL THEN TRANSLATE GRADUALLY EWD INTO THE CNTRL/ERN PART OF THE STATE LATER THIS EVENING. CURRENT INDICATIONS ARE THAT THE CONVECTION WL DIMINISH IN INTENSITY/COVERAGE LATER TNGT WITH THE LOSS OF DAYTIME HEATING. THE AFOREMENTIONED FNTL BNDRY WL SHIFT JUST SE OF AR BY SUN BEFORE STALLING OUT. EXPECT MAINLY DRY CONDS IN MOST AREAS...WITH JUST A SLGT CHC OF SHRA/TSRA OVR FAR SERN AR. RAIN CHCS WL RETURN TO THE FA FM THE SW SUN NGT AS A NEW STORM SYS FORMS OVR TX...ALONG THE STALLED FNT. GOOD RAIN CHCS WL CONT ON MON...BUT WL SEE A GRADUAL DCRS IN POPS FM THE NW MON AFTN AS THE LOW PRES TRACKS E OF AR. HIGH PRES WL BRING DRIER CONDS TO THE REGION STARTING MON NGT. && .LONG TERM...TUESDAY THROUGH SATURDAY AN UPPER RIDGE IS EXPECTED OVER THE ROCKIES TO BEGIN THE LONG TERM PERIOD WITH AN UPPER TROUGH OVER THE EASTERN U.S. AN UPPER LOW WILL DROP THROUGH THE GREAT LAKES WEDNESDAY AND THURSDAY. THE UPPER RIDGE WILL THEN MOVE INTO THE PLAINS FOR FRIDAY AND SATURDAY. OVERALL IT LOOKS TO BE DRY THROUGH THE EXTENDED PERIOD. THE AXIS OF THE UPPER RIDGE IS EXPECTED TO BE OVER ARKANSAS BY SATURDAY NIGHT. A PROLONGED PERIOD OF NORTHWEST FLOW WILL BE OVER ARKANSAS UNTIL THIS RIDGE MOVES OVER THE STATE. EXPECT HIGHS IN THE 70S AND LOWS IN THE 40S AND 50S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...51
Hazardous weather outlook, Apr 30, 2:55 PM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 30 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 255 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON AND EVENING ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF CENTRAL ARKANSAS...THOUGH THESE WILL BE SOMEWHAT ISOLATED TO SCATTERED IN NATURE. THE ATMOSPHERE WILL SUPPORT SOME STRONG TO SEVERE STORMS AND THE MAIN THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
In the hours before
Local storm report, Apr 30, 9:00 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL ATKINS 35.24N 92.95W
04/30/2016 E1.25 INCH POPE AR SOCIAL MEDIA
&&
JHOODLocal storm report, Apr 30, 9:25 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
925 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL CHEROKEE VILLAGE 36.29N 91.57W
04/30/2016 E1.00 INCH FULTON AR PUBLIC
&&
JHOODLocal storm report, Apr 30, 9:32 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
932 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/30/2016 E0.50 INCH BAXTER AR AMATEUR RADIO
HALF INCH DIAMETER HAIL FELL NEAR BAXTER COUNTY REGIONAL
HOSPITAL.
&&
57Local storm report, Apr 30, 9:38 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL ASH FLAT 36.22N 91.61W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57Local storm report, Apr 30, 9:55 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL 2 NW EVENING SHADE 36.09N 91.65W
04/30/2016 E1.00 INCH SHARP AR SOCIAL MEDIA
&&
57Local storm report, Apr 30, 9:56 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 4 NW MORRILTON 35.20N 92.79W
04/30/2016 CONWAY AR TRAINED SPOTTER
0720 PM FUNNEL CLOUD 4 NNE MORRILTON 35.21N 92.71W
04/30/2016 CONWAY AR TRAINED SPOTTER
0733 PM FUNNEL CLOUD 4 N PLUMERVILLE 35.22N 92.64W
04/30/2016 CONWAY AR TRAINED SPOTTER
&&
JHOODThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:05 PM CDT | Tornado Warning | LZK | Conway | 25 min |
| Apr 30, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 28 min |
| Apr 30, 7:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 33 min |
| Apr 30, 7:32 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 28 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 52 min |
| Apr 30, 7:40 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 50 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Marion | 23 min |
| Apr 30, 7:56 PM CDT | Tornado Warning | LZK | Conway, Faulkner | 11 min |
| Apr 30, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 46 min |
| Apr 30, 8:35 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 25 min |
| Apr 30, 8:56 PM CDT | Special Weather Statement | LZK | Montgomery | 34 min |
| Apr 30, 8:59 PM CDT | Special Weather Statement | LZK | Baxter | 46 min |
| Apr 30, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 26 min |
| Apr 30, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 43 min |
| May 1, 12:11 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 34 min |
| May 1, 12:57 AM CDT | Special Weather Statement | LZK | Independence | 18 min |
| May 1, 1:27 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 33 min |
| May 1, 2:01 AM CDT | Special Weather Statement | LZK | Hot Spring | 44 min |
| May 1, 5:44 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 4 days |
Nearby
Tornado Warnings in Arkansas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.